# SDR 2015FA0000663

- Difficulty date: May 21, 2015
- Submitted: December 30, 2015
- Operation: General aviation
- Aircraft: N8883K
- Make and model: Univar 1081
- Aircraft serial: 1081883
- Aircraft time: 2,617 hours
- Engine: Lyc O320C2A
- Engine time: 14 hours
- Propeller: Snsnch 74DM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: 74468
- Part serial: 981831
- Condition: Leaking
- Location: Nr 2 Engine
- Part time: 14 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

REMOVED NR 2 CYLINDER ASSY AND REPLACED IT WITH O/H NARROW DECK CYLINDER THAT HAS BEEN HONED TO +0.010".  THIS WAS DONE BECAUSE THE NR 2 CYLINDER WAS LEAKING OIL BETWEEN THE ALUMINUM HEAD AND THE STEEL BARREL.  THE AIRFRAME AND ENGINE HAD COMPLETED A FULL RESTORATION ON 1 APR 2015.  ALL 4 CYLINDERS WERE O/H CYLINDERS.  YELLOW TAG IS AVAILABLE.  AN OIL LEAK WAS FIRST NOTED DURING INITIAL ENGINE GROUND RUNS IN JANUARY 2015.  THE OIL LEAK WAS DISCOVERED DUE TO A SMALL OIL SPLATTER ON THE LT INSIDE OF THE NOSE BOWL.  INITIALLY THE OIL SPLATTER WAS SUSPECTED TO EXCESS GREASE FROM THE O/H ENGINE STARTER DUE TO THE SPRAY PATTERN AND LOCATION.  THE LEAK WAS MONITORED CLOSELY BETWEEN 1 APR AND 7 MAY 2015.  AS THE LEAK INCREASED ENGINE TECH ADVISORS AND EXPERTS WERE CONSULTED.  MFG RECOMMENDED MONITORING AND EXPERTS RECOMMENDED REMOVING THE CYLINDER.  UPON REMOVAL, SEVERAL OIL STREAKS AROUND THE BASE OF THE ALUMINUM HEAD AT THE BARREL WERE NOTICED.  A REPLACEMENT O/H CYLINDER WAS OBTAINED AND INSTALLED.  THE ENGINE HAS 143 HOURS SINCE THE REPLACEMENT, 156 TOTAL SINCE COMPLETE O/H AND NO ADDITIONAL OIL LEAKS HAVE BEEN WITNESSED.   THE ENGINE HAS ALSO STABILIZED TO REQUIRING AN ADDITIONAL QT OF OIL EVERY 10 HOURS OR MORE.  OIL ANALYSIS ARE COMPLETED AT EACH OIL CHANGE. BAD CYLINDER TOTAL HOURS ARE UNKNOWN.
